Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Used hair product for coloring. After washing had color spots on face and scalp. Told to be hypo-pigmentation

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi. I used a hair product to color my hair gray. It was to be a safe, temporary, and washable after use. After I washed it off I found color spots on my face and scalp. My doctor called it post-inflammatory hypo-pigmentation. I need to know what chemical from the hair product can cause this. The ingredients in the hair product are hydrofluorocarbon 152A, Butane, SD Alcohol 40-B, VP/Va Copolymer, Silica, and Bismuth Oxychloride (Cl 0000).
Posted Wed, 9 Oct 2013 in Pigmentation Problems
Answered by Dr. Nsah Bernard 56 minutes later
Brief Answer:
Two possible culprits

Detailed Answer:
Hello XXXXX,

Thanks for posting on XXXXXXX

Looking at the list of products you have provided, I will immediately accuse two products that could have irritated your skin; Copolymer and Bismuth Oxychloride. The others are hardly known to irritate the skin.
But the general rule is you should know is, all skin products should be considered toxic when used for the first time. It might not be toxic on you but toxic for another person.
Like your doctor rightly mentioned, you must have been suffering from post-inflammatory hypopigmentation, meaning that the lesion you are seeing now only came after the skin must have been irritated.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor